Alert archive / New Mexico / High Wind Warnings in 2018
High Wind Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 11, 2018, 2:02 AM MST for Eddy County, New Mexico. It took effect at Nov 12, 2018, 2:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2018, 2:02 AM MST (09:02 UTC)
- In effect from
- Nov 12, 2018, 2:00 AM MST
- Expired
- Nov 12, 2018, 8:20 AM MST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS74 KMAF 110902 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 302 AM CST Sun Nov 11 2018 ...HIGH WIND WARNING IN EFFECT FROM LATE TONIGHT THROUGH MONDAY FOR GUADALUPE PASS... ...FREEZE WARNING FROM LATE TONIGHT THROUGH MONDAY MORNING FOR LOCATIONS ALONG AND NORTH OF A CARLSBAD TO JAL TO ANDREWS TO GAIL LINE TONIGHT AND MONDAY MORNING... .A strong cold front will push south through the region tonight. Strong northeast winds are likely to occur in Guadalupe Pass as a result, while strong mid level westerly winds will mix down into the higher elevations of the Guadalupe Mountains. The cold front will bring freezing temperatures to portions of the southeast New Mexico plains and northern Permian Basin late tonight and Monday morning. TXZ258-112100- /O.UPG.KMAF.HW.A.0022.181112T0900Z-181113T0000Z/ /O.NEW.KMAF.HW.W.0027.181112T0900Z-181113T0000Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 202 AM MST Sun Nov 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 2 AM to 5 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...From late tonight until Monday evening. * WINDS...Northeast 40 to 50 mph through Guadalupe Pass, and West 50 to 60 mph with higher gusts in the higher elevations. * IMPACTS...Winds will be particularly hazardous through the Pass. People driving high-profile, or light weight, vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-029-033-034-TXZ045>047-050-112100- /O.NEW.KMAF.FZ.W.0005.181112T0800Z-181112T1600Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Andrews- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, and Andrews 302 AM CST Sun Nov 11 2018 /202 AM MST Sun Nov 11 2018/ ...FREEZE WARNING IN EFFECT FROM 2 AM CST /1 AM MST/ TO 10 AM CST /9 AM MST/ MONDAY... The National Weather Service in Midland/Odessa has issued a Freeze Warning, which is in effect from 2 AM CST /1 AM MST/ to 10 AM CST /9 AM MST/ Monday. * TEMPERATURE...26 to 32 degrees * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. The cold temperatures will kill garden crops and outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
011 WWUS74 KMAF 111923 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 123 PM CST Sun Nov 11 2018 ...HIGH WIND WARNING IN EFFECT FROM LATE TONIGHT THROUGH MONDAY FOR GUADALUPE PASS... ...FREEZE WARNING FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE NORTHERN PERMIAN BASIN...AND IN VAN HORN AND HIGHWAY 54 CORRIDOR... .A strong cold front will push south through the region tonight. Strong northeast winds are likely to occur in Guadalupe Pass as a result, while strong mid level westerly winds will mix down into the higher elevations of the Guadalupe Mountains. The cold front will bring freezing temperatures to portions of the southeast New Mexico plainS...northern Permian Basin...and Van Horn and the Highway 54 Corridor late tonight and Monday morning. TXZ057-121100- /O.EXA.KMAF.FZ.W.0005.181112T0800Z-181112T1600Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 123 PM CST Sun Nov 11 2018 /1223 PM MST Sun Nov 11 2018/ ...FREEZE WARNING IN EFFECT FROM 2 AM CST /1 AM MST/ TO 10 AM CST /9 AM MST/ MONDAY... The National Weather Service in Midland/Odessa has issued a Freeze Warning, which is in effect from 2 AM CST /1 AM MST/ to 10 AM CST /9 AM MST/ Monday. * TEMPERATURE...26 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. The cold temperatures will kill garden crops and outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NMZ027-121100- /O.EXA.KMAF.HW.W.0027.181112T0900Z-181113T0000Z/ Guadalupe Mountains of Eddy County- Including the city of Queen 1223 PM MST Sun Nov 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 2 AM to 5 PM MST Monday. * TIMING...From late tonight until Monday evening. * WINDS...West winds 50 to 60 mph with higher gusts in the higher elevations. * IMPACTS...Winds will be particularly hazardous through the Pass. People driving high-profile, or light weight, vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-029-033-034-TXZ045>047-050-121100- /O.CON.KMAF.FZ.W.0005.181112T0800Z-181112T1600Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Andrews- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, and Andrews 123 PM CST Sun Nov 11 2018 /1223 PM MST Sun Nov 11 2018/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CST /1 AM MST/ TO 10 AM CST /9 AM MST/ MONDAY... * TEMPERATURE...26 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. The cold temperatures will kill garden crops and outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ258-121100- /O.CON.KMAF.HW.W.0027.181112T0900Z-181113T0000Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1223 PM MST Sun Nov 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY... * TIMING...From late tonight until Monday evening. * WINDS...Northeast 40 to 50 mph through Guadalupe Pass, and West 50 to 60 mph with higher gusts in the higher elevations. * IMPACTS...Winds will be particularly hazardous through the Pass. People driving high-profile, or light weight, vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
349 WWUS74 KMAF 120909 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 309 AM CST Mon Nov 12 2018 ...HIGH WIND WARNING IN EFFECT UNTIL THIS EVENING FOR GUADALUPE PASS... ...FREEZE WARNING IN EFFECT FOR THIS MORNING FOR THE SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE NORTHERN PERMIAN BASIN...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR... .A strong cold front is currently moving through the region. Strong northeast winds are likely to occur in Guadalupe Pass as a result of the front, while strong mid level westerly winds will mix down into the higher elevations of the Guadalupe Mountains. The cold front will bring freezing temperatures to portions of the southeast New Mexico plains...northern Permian Basin...and Van Horn and the Highway 54 Corridor this morning. NMZ028-029-033-034-TXZ045>047-050-057-121600- /O.CON.KMAF.FZ.W.0005.000000T0000Z-181112T1600Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Andrews- Van Horn and Highway 54 Corridor- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Andrews, and Van Horn 309 AM CST Mon Nov 12 2018 /209 AM MST Mon Nov 12 2018/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * TEMPERATURE...26 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. The cold temperatures will kill garden crops and outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NMZ027-TXZ258-122100- /O.CON.KMAF.HW.W.0027.000000T0000Z-181113T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 209 AM MST Mon Nov 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Until this evening. * WINDS...Northeast winds 40 to 50 mph with higher gusts. * IMPACTS...Winds will be particularly hazardous through the Pass. People driving high-profile, or light weight, vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Winds may create severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
407 WWUS74 KMAF 121520 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 920 AM CST Mon Nov 12 2018 ...HIGH WIND WARNING IS CANCELLED FOR THE GUADALUPE MOUNTAINS... ...FREEZE WARNING IN EFFECT FOR THIS MORNING FOR THE SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE NORTHERN PERMIAN BASIN...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR... .Freezing temperatures continue across portions of the southeast New Mexico plains...northern Permian Basin...and Van Horn and the Highway 54 Corridor this morning. NMZ027-TXZ258-121630- /O.CAN.KMAF.HW.W.0027.000000T0000Z-181113T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 820 AM MST Mon Nov 12 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the High Wind Warning. Winds have remained below warning criteria. $$ NMZ028-029-033-034-TXZ045>047-050-057-121630- /O.CON.KMAF.FZ.W.0005.000000T0000Z-181112T1600Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Andrews- Van Horn and Highway 54 Corridor- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Andrews, and Van Horn 920 AM CST Mon Nov 12 2018 /820 AM MST Mon Nov 12 2018/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * TEMPERATURE...26 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. The cold temperatures will kill garden crops and outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 10, 9:52 PM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 10, 9:52 PM MST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1052 PM CST Sat Nov 10 2018
.DISCUSSION...
The latest aviation concerns are below.
&&
.AVIATION...
VFR conditions are expected at the west Texas and southeast New
Mexico terminals through much of the forecast period. A strong
cold front will plunge to the Pecos River by 12/06z and Rio Grande
River by 12/12z. Windy conditions and MVFR ceilings are expected
to develop behind the front at all terminals.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 40 65 31 35 / 0 0 20 30
Carlsbad 37 67 31 38 / 0 0 20 20
Dryden 40 67 44 46 / 0 0 30 10
Fort Stockton 43 73 37 39 / 0 0 10 20
Guadalupe Pass 41 63 26 30 / 0 0 20 20
Hobbs 36 61 27 34 / 0 0 30 20
Marfa 31 71 32 38 / 0 0 10 10
Midland Intl Airport 40 68 33 35 / 0 0 20 30
Odessa 40 69 33 36 / 0 0 20 30
Wink 38 71 34 39 / 0 0 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from late Sunday night through Monday afternoon
for Guadalupe Mountains.
&&Hazardous weather outlook, Nov 10, 12:22 PM MST, 13 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 122 PM CST Sat Nov 10 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-110930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 122 PM CST Sat Nov 10 2018 /1222 PM MST Sat Nov 10 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Patchy light fog is possible around sunrise Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday A High Wind Watch remains in effect for Guadalupe Pass Sunday night through Monday afternoon for northeast winds of 40 to 50 mph. A mix of rain and light snow is possible Sunday night and Monday across the Guadalupe Mountains, southeast New Mexico and the northern and central Permian Basin. Little or no accumulation is expected. A hard freeze is expected across southeast New Mexico and west Texas Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:02 AM MST | Freeze Warning | MAF | Eddy, Lea | 31 hr |
Nearby
High Wind Warnings in New Mexico, 2018High Wind Warnings in Texas, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.